Alert archive / Iowa / River Flood Warnings in 2018

River Flood Warning 106, NWS La Crosse, WI

October 9, 2018Winneshiek County, Iowa

NWS La Crosse, WI issued this river flood warning at Oct 9, 2018, 9:36 PM CDT for Winneshiek County, Iowa. It took effect at Oct 10, 2018, 7:00 AM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Oct 9, 2018, 9:36 PM CDT (02:36 UTC)
In effect from
Oct 10, 2018, 7:00 AM CDT
Expired
Oct 11, 2018, 5:08 PM CDT
In force
34 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Winneshiek County, IA

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Spillville (SPLI4). The gauge peaked at 9.99 ft at Oct 10, 2018, 12:00 PM CDT.

actionminormoderate468101210/1010/1110/12
Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05411600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

033 
WGUS43 KARX 100236
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
936 PM CDT Tue Oct 9 2018

.Minor flooding expected along portions of the Upper Iowa and Turkey 
Rivers.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-101436-
/O.NEW.KARX.FL.W.0106.181010T1200Z-181011T1800Z/
/SPLI4.1.ER.181010T1200Z.181010T1800Z.181011T0000Z.NO/
936 PM CDT Tue Oct 9 2018

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Turkey River at Spillville.
* from Wednesday morning to Thursday afternoon.
* At  8:30 PM Tuesday the stage was 8.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 9.3 feet by Wednesday afternoon. The river is 
  expected fall below flood stage by Wednesday evening.

&&
 
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198

$$

IAC005-101436-
/O.NEW.KARX.FL.W.0107.181010T1400Z-181012T0600Z/
/DCHI4.1.ER.181010T1400Z.181010T1800Z.181011T1200Z.NO/
936 PM CDT Tue Oct 9 2018

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Upper Iowa River at Dorchester Hwy 76.
* from Wednesday morning to late Thursday night.
* At  9:00 PM Tuesday the stage was 13.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 14.2 feet by Wednesday afternoon. The river will 
  fall below flood stage by Thursday morning.
* Impact...At 14.0 feet...Lowland agricultural areas begin to flood.

&&
 
LAT...LON 4350 9125 4343 9123 4339 9152 4334 9161 4341 9161

$$
7 follow-up statements
218 
WGUS83 KARX 100828
FLSARX


Flood Statement
National Weather Service La Crosse WI
328 AM CDT Wed Oct 10 2018

.Flooding is occuring or expected along portions of the Turkey River 
in northeast Iowa.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-102329-
/O.EXT.KARX.FL.W.0106.181010T1200Z-181011T2040Z/
/SPLI4.1.ER.181010T1200Z.181010T1800Z.181011T0240Z.NO/
328 AM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Spillville.
* from this morning to Thursday afternoon...Or until the warning is 
  cancelled.
* At  2:30 AM Wednesday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 9.5 feet by today. The river will fall below flood 
  stage by this evening.

&&
 
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198

$$

IAC043-102329-
/O.EXT.KARX.FL.W.0100.000000T0000Z-181014T0051Z/
/EKDI4.1.ER.181009T1348Z.181011T0000Z.181013T0651Z.NO/
328 AM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Elkader.
* until Saturday evening...Or until the warning is cancelled.
* At  2:45 AM Wednesday the stage was 14.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.3 feet by this
  evening. The river will fall below flood stage Saturday morning.

&&
 
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161

$$

IAC043-102329-
/O.EXT.KARX.FL.W.0096.000000T0000Z-181013T2308Z/
/GRBI4.2.ER.181008T1507Z.181011T0000Z.181013T0508Z.NO/
328 AM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Garber.
* until Saturday evening...Or until the warning is cancelled.
* At  2:15 AM Wednesday the stage was 19.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.5 feet by this
  evening. The river will fall below flood stage Saturday morning.
* Impact...At 19.0 feet...County Road X3C at the south end of Garber 
  becomes inundated.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
803 
WGUS83 KARX 101737
FLSARX


Flood Statement
National Weather Service La Crosse WI
1237 PM CDT Wed Oct 10 2018

.Flood warnings continue along the Turkey River from Spillville to Garber.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-110837-
/O.EXT.KARX.FL.W.0106.000000T0000Z-181011T2200Z/
/SPLI4.1.ER.181010T0947Z.181010T1800Z.181011T0400Z.NO/
1237 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Spillville.
* until Thursday afternoon...Or until the warning is cancelled.
* At 11:30 AM Wednesday the stage was 9.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.1 feet by 
  today. The river will fall below flood stage this evening.

&&
 
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198

$$

IAC043-110837-
/O.EXT.KARX.FL.W.0100.000000T0000Z-181012T1424Z/
/EKDI4.1.ER.181009T1348Z.181010T1315Z.181011T2024Z.NO/
1237 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Elkader.
* until Friday morning...Or until the warning is cancelled.
* At 11:45 AM Wednesday the stage was 14.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Thursday.
* Impact...At 12.0 feet...Minor flooding occurs in areas near the 
  river.

&&
 
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161

$$

IAC043-110837-
/O.EXT.KARX.FL.W.0096.000000T0000Z-181013T0300Z/
/GRBI4.2.ER.181008T1507Z.181011T0000Z.181012T0900Z.NO/
1237 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Garber.
* until Friday evening...Or until the warning is cancelled.
* At 12:15 PM Wednesday the stage was 20.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.1 feet by this
  evening. The river will fall below flood stage Friday morning.
* Impact...At 19.0 feet...County Road X3C at the south end of Garber 
  becomes inundated.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
706 
WGUS83 KARX 102210
FLSARX


Flood Statement
National Weather Service La Crosse WI
510 PM CDT Wed Oct 10 2018

.Flood warnings continue along the Turkey River.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-111309-
/O.EXT.KARX.FL.W.0106.000000T0000Z-181011T2024Z/
/SPLI4.1.ER.181010T0947Z.181010T1615Z.181011T0224Z.NO/
510 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Spillville.
* until Thursday afternoon...Or until the warning is cancelled.
* At  4:30 PM Wednesday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this evening.

&&
 
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198

$$

IAC043-111309-
/O.CON.KARX.FL.W.0100.000000T0000Z-181012T1424Z/
/EKDI4.1.ER.181009T1348Z.181010T1315Z.181011T2024Z.NO/
510 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Elkader.
* until Friday morning...Or until the warning is cancelled.
* At  4:45 PM Wednesday the stage was 14.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Thursday.
* Impact...At 12.0 feet...Minor flooding occurs in areas near the 
  river.

&&
 
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161

$$

IAC043-111309-
/O.CON.KARX.FL.W.0096.000000T0000Z-181013T0300Z/
/GRBI4.2.ER.181008T1507Z.181010T1630Z.181012T0900Z.NO/
510 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Garber.
* until Friday evening...Or until the warning is cancelled.
* At  4:15 PM Wednesday the stage was 20.1 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Friday morning.
* Impact...At 19.0 feet...County Road X3C at the south end of Garber 
  becomes inundated.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
275 
WGUS83 KARX 110217
FLSARX


Flood Statement
National Weather Service La Crosse WI
917 PM CDT Wed Oct 10 2018

.A flood warning continues for the Turkey River.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-111717-
/O.EXT.KARX.FL.W.0106.000000T0000Z-181012T0142Z/
/SPLI4.1.ER.181010T0947Z.181010T1615Z.181011T0742Z.NO/
917 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Spillville.
* until Thursday evening...Or until the warning is cancelled.
* At  8:30 PM Wednesday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Thursday morning.

&&
 
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198

$$

IAC043-111717-
/O.EXT.KARX.FL.W.0100.000000T0000Z-181012T1330Z/
/EKDI4.1.ER.181009T1348Z.181010T1315Z.181011T1930Z.NO/
917 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Elkader.
* until Friday morning...Or until the warning is cancelled.
* At  8:45 PM Wednesday the stage was 13.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Thursday afternoon.
* Impact...At 12.0 feet...Minor flooding occurs in areas near the 
  river.

&&
 
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161

$$

IAC043-111717-
/O.EXT.KARX.FL.W.0096.000000T0000Z-181012T1617Z/
/GRBI4.2.ER.181008T1507Z.181010T1630Z.181011T2217Z.NO/
917 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Turkey River at Garber.
* until Friday morning...Or until the warning is cancelled.
* At  8:15 PM Wednesday the stage was 19.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Thursday evening.
* Impact...At 19.0 feet...County Road X3C at the south end of Garber 
  becomes inundated.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
547 
WGUS83 KARX 110857
FLSARX


Flood Statement
National Weather Service La Crosse WI
357 AM CDT Thu Oct 11 2018

.Flooding continues along portions of the Turkey River from 
Spillville to Garber.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-112358-
/O.EXT.KARX.FL.W.0106.000000T0000Z-181012T1048Z/
/SPLI4.1.ER.181010T0947Z.181010T1615Z.181011T1648Z.NO/
357 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Turkey River at Spillville.
* until late tonight...Or until the warning is cancelled.
* At  3:30 AM Thursday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this morning.

&&
 
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198

$$

IAC043-112357-
/O.EXT.KARX.FL.W.0100.000000T0000Z-181012T1612Z/
/EKDI4.1.ER.181009T1348Z.181010T1315Z.181011T2212Z.NO/
357 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Turkey River at Elkader.
* until Friday morning...Or until the warning is cancelled.
* At  2:45 AM Thursday the stage was 13.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by today.
* Impact...At 12.0 feet...Minor flooding occurs in areas near the 
  river.

&&
 
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161

$$

IAC043-112357-
/O.CON.KARX.FL.W.0096.000000T0000Z-181012T1617Z/
/GRBI4.2.ER.181008T1507Z.181010T1630Z.181011T2217Z.NO/
357 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Turkey River at Garber.
* until Friday morning...Or until the warning is cancelled.
* At  3:15 AM Thursday the stage was 18.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by today.
* Impact...At 17.0 feet...Minor flooding begins in the communities of 
  Garber, Osterdock and Millville.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
772 
WGUS83 KARX 111520
FLSARX


Flood Statement
National Weather Service La Crosse WI
1020 AM CDT Thu Oct 11 2018

.Flood warning continues for the Turkey River from Spillville to Garber.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-120620-
/O.EXT.KARX.FL.W.0106.000000T0000Z-181012T1111Z/
/SPLI4.1.ER.181010T0947Z.181010T1615Z.181011T1711Z.NO/
1020 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Turkey River at Spillville.
* until Friday morning...Or until the warning is cancelled.
* At  8:30 AM Thursday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this afternoon.

&&
 
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198

$$

IAC043-120620-
/O.EXT.KARX.FL.W.0100.000000T0000Z-181014T0600Z/
/EKDI4.1.ER.181009T1348Z.181010T1315Z.181013T1200Z.NO/
1020 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Turkey River at Elkader.
* until late Saturday night...Or until the warning is cancelled.
* At  9:45 AM Thursday the stage was 13.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.8 feet by 
  today. The river will fall below flood stage Saturday morning.
* Impact...At 12.0 feet...Minor flooding occurs in areas near the 
  river.

&&
 
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161

$$

IAC043-120620-
/O.EXT.KARX.FL.W.0096.000000T0000Z-181013T0300Z/
/GRBI4.2.ER.181008T1507Z.181010T1630Z.181012T0900Z.NO/
1020 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Turkey River at Garber.
* until Friday evening...Or until the warning is cancelled.
* At  8:15 AM Thursday the stage was 18.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Friday morning.
* Impact...At 17.0 feet...Minor flooding begins in the communities of 
  Garber, Osterdock and Millville.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
598 
WGUS83 KARX 112208
FLSARX


Flood Statement
National Weather Service La Crosse WI
508 PM CDT Thu Oct 11 2018

.The Turkey River fell below flood stage at Spillville. Therefore, the flood warning has been cancelled.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-112238-
/O.CAN.KARX.FL.W.0106.000000T0000Z-181012T1111Z/
/SPLI4.1.ER.181010T0947Z.181010T1615Z.181011T1540Z.NO/
508 PM CDT Thu Oct 11 2018

The Flood Warning is cancelled for
  The Turkey River at Spillville.
* At  4:30 PM Thursday the stage was 7.2 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 10:40 AM Thursday.
* Forecast...The river will continue to fall to 6.7 feet by Friday 
  morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Oct 9, 5:57 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Oct 9, 5:57 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
557 PM CDT Tue Oct 9 2018

.SHORT TERM...(This evening through Wednesday night)
Issued at 210 PM CDT Tue Oct 9 2018

Water vapor satellite this afternoon shows the trough over the
Rockies deepening with an upper level low forming over southern
Colorado. The low will continue to deepen and become closed over
the Dakotas tonight and remained closed as it moves northeast
across Minnesota Wednesday. As the low moves northeast, a strong
short wave trough will move over the region and is expected to
produce strong pv advection in the 500-300 mb layer as moves
across late tonight into Wednesday morning. The surface front
currently extends from southwest Iowa into northern Wisconsin and
will not move much tonight and then get pushed east of the area
Wednesday. The short wave trough will push a surface low along the
front that is expected to move across the area overnight and
Wednesday morning. As these features approach the area, the low
level jet will crank up ahead of the surface low and should be
focused on the area this evening before becoming focused farther
to the north overnight. As the nose of the low level jet works
into the area, should see showers and some storms rapidly
redevelop over the area late this afternoon into the evening. The
latest set of hi-res meso scale models then suggest there could be
a break from the late evening into the early overnight until the
surface low and short wave start influencing the area with more
activity expected to form along the front and then work east
through the late overnight into Wednesday morning. All the
activity should then taper off from southwest to northeast late
Wednesday afternoon through the evening with just some lingering
precipitation chances into Wednesday night across the far north
in the cyclonic rap around flow.

With the front bisecting the area this afternoon, the areas east
of it are warming up with temperatures well into the 70s. Dew
points in the warm sector are in the middle to upper 60s yielding
ML CAPE values of 500-1000 J/Kg over northeast Iowa into southwest
Wisconsin. The 09.17Z RAP holds this CAPE in place in the warm
sector through the evening with just a slight decrease expected
from the loss of daytime heating. Plenty of shear will be in place
with 30 to 40 knots in the 0-3 km layer and up to 30 knots in the
0-1 km layer. This continues to suggest a severe potential through
the evening hours with damaging winds the main threat. There will
also be a tornado threat if any storms can remain discrete and
latch onto a boundary to maximize the turning in the low level
wind field.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 210 PM CDT Tue Oct 9 2018

Once this system moves past the area, much cooler air will spill
in behind it. The entire area looks to have low temperatures below
freezing Thursday night and headlines will be needed to highlight
the end of the growing season. The next chance of precipitation
will be from Saturday night into Monday as the western long wave
trough finally looks like it will become progressive and should be
moving east across the central part of the country.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 557 PM CDT Tue Oct 9 2018

Messy and poor aviation weather with wave and associated surface low
moving through region next 24 hours. Conditions vary from VFR in
warm sector, to LIFR near and just northeast of surface bounary. As
this low tracks northeast, these split conditions will pretty much
stay as is with our area straddling these conditions. TAF sites will
stay IFR to LIFR just on north side of front with occasional
convection moving through.

As system pulls east tomorrow, have introduced wind shifts and
should begin to see some drier air moving in with gradual shift back
to MVFR conditions at least late in forecast.

&&

.HYDROLOGY...
Issued at 210 PM CDT Tue Oct 9 2018

No changes will be made to the ongoing flood watch. Conditions
remain favorable for more heavy rain through the overnight. As
mentioned above, the low level moisture transport will strengthen
and become focused on the area this evening before focusing
farther north overnight. Precipitable water values in the warm
sector will remain in the 1.75 to 2 inch range with warm cloud
depths around 3.5 km. With the repeated rounds of showers and
storms tonight into Wednesday morning, another 1 to 2 inches can
be expected to fall on grounds that are already saturated. Rivers
and streams will continue to rise with numerous river flood
warnings already issued and more expected to be issued tonight and
Wednesday. See the latest river flood warnings and statements for
specific river information or consult our hydrology web page at
water.weather.gov/ahps2/index.php?wfo=ARX.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Wednesday morning for WIZ017-029-032>034-
     041>044-053>055-061.

MN...Flood Watch through Wednesday morning for MNZ079-086>088-094>096.

IA...Flood Watch through Wednesday morning for IAZ008>011-018-019-029-
     030.

&&

SHORT TERM...04
LONG TERM...04
AVIATION...Shea
HYDROLOGY...04
Hazardous weather outlook, Oct 9, 3:50 AM CDT, 17 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
350 AM CDT Tue Oct 9 2018

IAZ008-MNZ079-086>088-094-095-WIZ017-029-032>034-101200-
Mitchell-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Taylor-Clark-
Buffalo-Trempealeau-Jackson-
350 AM CDT Tue Oct 9 2018

This Hazardous Weather Outlook is for parts of northeast
Iowa, southeast Minnesota and western into north-central
Wisconsin.

.DAY ONE...Today and Tonight

A Flood Watch is in effect.

Rainfall will result in rises on some rivers and streams.
Flooding is possible.

Isolated thunderstorms also possible, mainly this afternoon into
tonight. Gusty winds and heavy rain are the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periods of rain with scattered storms Wednesday. Many rivers and
streams are on the rise and some could flood. Elevated water
levels and some flooding will continue through late week.

Widespread freezing temperatures are expected Friday morning.

.SPOTTER INFORMATION STATEMENT...

Rainfall and any reports of flooding are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ009>011-018-019-029-030-MNZ096-WIZ041>044-053>055-061-101200-
Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Clayton-
Houston-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-
Grant-
350 AM CDT Tue Oct 9 2018

This Hazardous Weather Outlook is for portions of northeast Iowa,
southeast Minnesota, and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Flood Watch in effect.

Scattered storms this afternoon into the evening. A few could be
strong with isolated severe storms possible. Threats include
damaging winds and isolated tornadoes. Locally heavy rain could
lead to flooding in areas that are saturated from previous rains.
Many rivers and streams are also on the rise and some could
flood.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periods of rain with scattered storms Wednesday. Many rivers and
streams are on the rise and some could flood. Elevated water
levels and some flooding will continue through late week.

Widespread freezing temperatures are expected Friday morning.

.SPOTTER INFORMATION STATEMENT...

Rainfall and any severe or flooding reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck/JAM

In the hours before

Special weather statement, Oct 9, 3:52 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service La Crosse WI
352 PM CDT TUE OCT 9 2018

IAZ030-WIZ054-061-092115-
Clayton-Crawford-Grant-
352 PM CDT TUE OCT 9 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLAYTON...NORTHWESTERN
GRANT AND SOUTHWESTERN CRAWFORD COUNTIES...

At 351 PM CDT, a strong thunderstorm was located near Garnavillo, or
near Guttenberg, moving northeast at 40 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Prairie Du Chien, Guttenberg, McGregor, Garnavillo, Bloomington,
Marquette, Bridgeport, Wauzeka, Glen Haven, Bagley, Mount Hope, Patch
Grove, Millville, Garber, Osterdock, Clayton, Elkport, Camp C.S.
Klaus, Bixby State Park and County Roads K And T.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4314 9114 4305 9078 4264 9116 4265 9143
TIME...MOT...LOC 2051Z 207DEG 33KT 4287 9115

Wetenkamp
Special weather statement, Oct 9, 5:08 PM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service La Crosse WI
508 PM CDT TUE OCT 9 2018

IAZ010-011-029-030-MNZ096-WIZ034-041>044-053>055-061-092330-
Fayette-Clayton-Winneshiek-Allamakee-Houston-Juneau-Richland-
Crawford-Jackson-Vernon-La Crosse-Adams-Monroe-Grant-
508 PM CDT TUE OCT 9 2018

...Strong to Severe Storms Expected Over parts of Northeast Iowa and
southwest Wisconsin This Evening...

Late this afternoon, scattered thunderstorms were impacting
northeast Iowa and southwest into central Wisconsin. These storms
occasionally produce hail and have shown signs of rotation. An
isolated tornado is possible with some of these storms.

If you have outdoor plans going into the evening, be alert for
approaching storms and warnings. If a warning is issued, move
indoors and seek shelter immediately.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4364 9031 4355 9031 4355 9019 4317 9020
      4321 9033 4320 9067 4264 9141 4264 9208
      4323 9208 4425 9031 4425 8960 4364 8960
TIME...MOT...LOC 2206Z 240DEG 49KT 4313 9119

Shea
Local storm report, Oct 9, 5:37 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
537 PM CDT TUE OCT 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 S READSTOWN           43.42N 90.76W
10/09/2018  M0.88 INCH       VERNON             WI   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL AND 35-40 MPH WINDS.

&&

JSB
Local storm report, Oct 9, 5:47 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 PM CDT TUE OCT 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     6 W READSTOWN           43.46N 90.89W
10/09/2018  E45 MPH          VERNON             WI   PUBLIC

&&

JSB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 9:36 PM CDTRiver Flood WarningARXAllamakee51 hr

Nearby

River Flood Warnings in Iowa, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.